[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.17.16. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1967

Unusual Complications of Mercurial (Cinnabar) TattooGeneralized Eczematous Eruption Following Laceration of a Tattoo

Author Affiliations

Brooklyn, NY

From the Division of Dermatology, Department of Medicine, Downstate Medical Center, State University of New York, the Dermatology Service, Kings County Hospital (Drs. Biro and Klein), and the Lutheran Medical Center, (Dr. Biro), Brooklyn, NY.

Arch Dermatol. 1967;96(2):165-167. doi:10.1001/archderm.1967.01610020057017
Abstract

A 26-year-old man who had an asymptomatic tattoo for nine years suffered a minor laceration. Following this, he developed a localized, then a generalized eczematous eruption, apparently due to mercury. It is thought that the laceration was responsible for precipitating this generalized sensitization. Excision of the tattoo resulted in marked improvement. However, patient required a minimal maintenance dose of triamcinolone for approximately three months following surgery.

×